Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 25, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 15, 2011, 8:23 AM PDT for Kittitas County, Yakima County, Washington. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 8:23 AM PDT (15:23 UTC)
- Expired
- Jun 15, 2011, 9:48 PM PDT
- In force
- 13 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642 WWUS76 KPDT 151523 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 823 AM PDT WED JUN 15 2011 ...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY TODAY... .WINDS WILL INCREASE TODAY AS A WEATHER SYSTEM EXITS THE REGION. MAIN IMPACTS ARE EXPECTED TO BE ALONG THE NORTH SIDE OF THE VALLEY INCLUDING INTERSTATE 90. WINDS WILL BE STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS BEFORE GRADUALLY DECREASING OVERNIGHT. WAZ026-152330- /O.NEW.KPDT.WI.Y.0025.110615T1523Z-110616T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 823 AM PDT WED JUN 15 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: WINDS WILL REACH ADVISORY SPEEDS AROUND 11 AM THIS MORNING WITH STRONGEST WINDS EXPECTED TO OCCUR BETWEEN 4 PM AND 8 PM. * WINDS: PEAK SUSTAINED WINDS WILL BE FROM THE NORTHWEST WITH SPEEDS REACHING 33 TO 38 MPH AND GUSTS REACHING UP TO 50 MPH. * IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS SUMMIT. DRIVING MAY BECOME DIFFICULT FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ JBONK
2 follow-up statements
999 WWUS76 KPDT 152139 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 239 PM PDT WED JUN 15 2011 ...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY INTO TONIGHT... ...FREEZING TEMPERATURES EXPECTED FOR CENTRAL OREGON TONIGHT... .VERY WINDY CONDITIONS WILL CONTINUE THIS EVENING ACROSS THE KITTITAS VALLEY. MAIN IMPACTS ARE EXPECTED TO BE ALONG THE NORTH SIDE OF THE VALLEY INCLUDING INTERSTATE 90. WINDS WILL BE STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS BEFORE GRADUALLY DECREASING OVERNIGHT. ALSO WITH CLEARING SKIES AND DECREASING WINDS TEMPERATURES ACROSS CENTRAL OREGON WILL FALL TO AROUND FREEZING...OR LOWER TONIGHT AND EARLY THURSDAY MORNING. ORZ509-160600- /O.NEW.KPDT.FZ.W.0008.110616T0700Z-110616T1700Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 239 PM PDT WED JUN 15 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT THURSDAY. * TIMING: FROM MIDNIGHT TONIGHT UNTIL 10 AM THURSDAY MORNING. * IMPACTS: TEMPERATURES IN CENTRAL OREGON NEAR THE CITIES OF BEND...LA PINE AND SUNRIVER WILL DROP TO NEAR OR BELOW FREEZING OVERNIGHT. LOW TEMPERATURES IN THESE AREAS WILL RANGE FROM THE UPPER 20S TO LOWER 30S BY SUNRISE THURSDAY MORNING...WITH THE COLDEST TEMPERATURES OCCURRING JUST AFTER SUNRISE. THESE TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION AND MEASURES SHOULD BE TAKEN TO PROTECT THEM. TEMPERATURES WILL QUICKLY REBOUND TO ABOVE FREEZING BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WAZ026-160600- /O.CON.KPDT.WI.Y.0025.000000T0000Z-110616T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 239 PM PDT WED JUN 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING WITH THE STRONGEST WINDS EXPECTED TO OCCUR BETWEEN 4 PM AND 8 PM. * WINDS: PEAK SUSTAINED WINDS WILL BE FROM THE NORTHWEST WITH SPEEDS REACHING 33 TO 38 MPH AND GUSTS REACHING UP TO 50 MPH. * IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS SUMMIT. DRIVING MAY BECOME DIFFICULT FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
377 WWUS76 KPDT 160448 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 948 PM PDT WED JUN 15 2011 ...FREEZING TEMPERATURES EXPECTED FOR CENTRAL OREGON TONIGHT... .CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES ACROSS CENTRAL OREGON TO DROP TO AROUND FREEZING OR LOWER OVERNIGHT THROUGH EARLY THURSDAY MORNING. WAZ026-160600- /O.CAN.KPDT.WI.Y.0025.000000T0000Z-110616T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 948 PM PDT WED JUN 15 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL REMAIN BELOW CRITERIA OVERNIGHT. $$ ORZ509-161700- /O.CON.KPDT.FZ.W.0008.110616T0700Z-110616T1700Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 948 PM PDT WED JUN 15 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THURSDAY. * TIMING: FROM MIDNIGHT TONIGHT UNTIL 10 AM THURSDAY MORNING. * IMPACTS: TEMPERATURES IN CENTRAL OREGON NEAR THE CITIES OF BEND...LA PINE AND SUNRIVER WILL DROP TO NEAR OR BELOW FREEZING OVERNIGHT. LOW TEMPERATURES IN THESE AREAS WILL RANGE FROM THE UPPER 20S TO LOWER 30S BY SUNRISE THURSDAY MORNING...WITH THE COLDEST TEMPERATURES OCCURRING JUST AFTER SUNRISE. THESE TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION AND MEASURES SHOULD BE TAKEN TO PROTECT THEM. TEMPERATURES WILL QUICKLY REBOUND TO ABOVE FREEZING BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 15, 4:31 AM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 15, 4:31 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 431 AM PDT WED JUN 15 2011 UPDATED FOR AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH FRIDAY EVENING...A BROAD UPPER TROUGH WILL SWING DOWN AND ACROSS THE REGION BEGINNING TODAY AND CONTINUING THROUGH THURSDAY. THIS WILL BRING A SHOT OF COOLER AIR ACROSS THE FORECAST AREA DURING THE NEXT TWO DAYS. MOISTURE WILL BE QUITE LIMITED SINCE THIS TROUGH IS ORIGINATING MOSTLY OVER LAND AND THERE IS NOT MUCH INSTABILITY WITH IT. AS SUCH THE ONLY LOCATIONS THAT MAY SEE SOME LIGHT RAIN SHOWERS ARE THE NORTHEAST AND EASTERN MOUNTAINS AS WELL AS THE HIGHER SLOPES OF THE CASCADE EAST SLOPES. THE MAIN EFFECTS WILL BE THE COOLER THAN NORMAL TEMPERATURES OF ABOUT 10 DEGREES BELOW NORMAL FOR LATE SPRING...AND BREEZY TO WINDY CONDITIONS IN SOME AREAS. TEMPERATURES WILL BEGIN TO REBOUND ON FRIDAY AS THE UPPER TROUGH MOVES TO THE EAST AND AN UPPER RIDGE MAKES AN ATTEMPT TO BUILD INTO THE REGION FROM THE WEST. ANY WARM UP THOUGH WILL BE SLOW...AND FRIDAY'S MAXIMUM TEMPERATURES WILL STILL BE ABOUT 5 DEGREES BELOW NORMAL. THERE WILL BE INCREASED AFTERNOON AND EVENING INSTABILITY ON FRIDAY...AS WELL...WITH THE SLIGHTLY WARMER TEMPERATURES. HOWEVER...THERE WILL BE TOO MUCH OF A LACK OF MOISTURE TO WARRANT A MENTION OF ANY THUNDERSTORMS. 88 .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS THE FORECAST AREA LATE FRIDAY NIGHT INTO SATURDAY WITH SHOWERS AND COOLER TEMPERATURES LASTING THROUGH SUNDAY. MONDAY AND TUESDAY...MODELS ARE IN FAIR AGREEMENT OF AN UPPER LEVEL RIDGE BUILDING INTO THE AREA WITH DRY WEATHER AND WARMER TEMPERATURES. WEBER && .AVIATION...12Z TAFS. VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AT ALL TAF SITES. SKIES WILL BE MOSTLY CLEAR WITH HIGH CLOUDS. A WEAK FRONT TO THE NORTH HAS KEPT THE WINDS UP WITH MORE NORTHERLY WINDS AT KYKM AND KPSC. SURFACE WINDS WILL INCREASE TO 15-25 KTS AT KDLS KPDT AND KPSC BY 15-18Z TODAY. && .PRELIMINARY POINT TEMPS/POPS... PDT 67 45 70 47 / 10 10 10 10 ALW 68 48 72 51 / 0 0 0 10 PSC 73 49 75 51 / 0 0 0 10 YKM 69 45 73 49 / 0 0 0 10 HRI 71 48 74 50 / 0 0 0 10 ELN 65 45 72 48 / 10 10 10 10 RDM 66 38 69 43 / 10 10 10 10 LGD 63 42 66 44 / 10 10 10 10 GCD 63 40 67 43 / 10 10 10 10 DLS 67 49 74 51 / 0 0 0 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN THURSDAY : GREEN FRIDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/89/89
Hazardous weather outlook, Jun 15, 5:00 AM PDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT WED JUN 15 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
161145-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT WED JUN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLOODING
EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
YAKIMA VALLEY
WATER LEVELS CONTINUE TO RUN HIGH AND AT OR ABOVE FLOOD STAGE ON THE
NACHES RIVER NEAR NACHES. A FLOOD WARNING CONTINUES FOR THE NACHES
RIVER NEAR NACHES IN YAKIMA COUNTY THROUGH AT LEAST THIS MORNING.
THE RIVER IS EXPECTED TO DROP TO BELOW FLOOD STAGE LATER TODAY.
PLEASE REFER TO NWS HAZARD PRODUCT ID PDXFLSPDT FOR MORE DETAILS.
OTHERWISE COOLER THAN NORMAL WITH BREEZY TO WINDY CONDITIONS ARE
EXPECTED WITH A FEW LIGHT RAIN SHOWERS OVER THE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
COOLER THAN NORMAL CONDITIONS WITH A FEW MOUNTAIN SHOWERS ARE
EXPECTED ON THURSDAY. WARMING WILL BEGIN ON FRIDAY AND CONTINUE INTO
THE EXTENDED FORECAST PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:07 AM PDT | River Flood Warning | PDT | Yakima | 10 hr |
Nearby
Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.